Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 20, 2000, 6:50 PM CDT for Pike County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2000, 6:50 PM CDT (23:50 UTC)
- Expired
- Jul 20, 2000, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pike County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:00 PM CDT | Thunderstorm Wind | Countywide, MS | Several trees and power lines were blown down across the southern portions of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 202349 SVRNEW MSC113-210015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 650 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 715 PM CDT * AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PIKE COUNTY...OR ABOUT 13 MILES SOUTH OF MCCOMB...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN PIKE COUNTY AROUND 700 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 1:30 PM CDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 20, 1:30 PM CDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT THU JUL 20 2000 MODELS SIMILAR BUT AVN DOES WORST JOB ON MOISTURE/QPF FIELD ASSOCIATED WITH VORT MAX OVER ARKANSAS. ALSO AVN IS TOO FAR NORTH. SATELLITE SHOWS DECENT MCS ASSOCIATED WITH THIS SYSTEM WITH OUTFLOW BOUNDARY TRAVELING AT CLOSE TO 45KT TOWARDS NORTH LOUISIANA. 12Z UPPER AIR ANALYSES SHOW LIMITED MOSTUEE OVER MOST OF STATE EXCEPT FOR SOUTHEAST WHERE 1.6 IN PRECIPITABLE MOISTURE SHOWS UP ON RAOB. NO SIGNIFICANT SHORT WAVES IN THE AREA TO DAY SO WILL GO ONLY WITH ISOLATED CONVECTION AT MAX HEATING THIS AFTERNOON/EARLY EVENING. WILL SIDE WITH ETA MODEL. NGM AGAIN GOES OVERBOARD WITH QPF. ETA AND NGM BRING SHORT WAVE SOUTHEAST OVER MISSISSIPPI FRIDAY NOO WITH NGM A TAD FURTHER SOUTH. CONVECTION IN NORTH MS COULD SETUP OUTFLOW BOUNDARIES THAT WOULD AFFECT SOUTHERN MS AND SOUTHEASTERN LOUISIANA FRI AFTERNOON/EVENING. SHORT WAVE AND ASSSOCIATED SURFACE FRONT PROGGED TO DROP SOUTH TO SOUTHER LA AND MS SAT AND GO QUASI STATIONARY OVER EXTREME SOUTH LA SUN THROUGH TUE. RAINFALL AND COOLER AIRMASS BEHIND SURFACE FRONT SHOULD GIVE AREA A RESPITE TO THE EXCESSIVE HEAT FOR THIS WEEKEND. WITH MINIMUM TEMPERATURES HOVERING ABOVE 80 UNTIL EARLY MORNING...WILL KEEP HEAT ADVISORY UP FOR TONIGHT AND INTO FRIDAY. DO NOT EXPECT IT WILL BE REQUIRED AFTER FRIDAY. PRELIMINARY NUMBERS FOLLOW: MCB 75/97/72/94 1225 BTR 77/95/77/93 0225 MSY 78/97/78/94 1324 GPT 77/96/77/95 0324 .NEW...NONE. LA...HEAT ADVZY FOR PARISHES SOUTH OF LAKE PONTCHARTRAIN. MS...NONE.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:49 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 41 min |
| Jul 20, 4:42 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 48 min |
| Jul 20, 5:59 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.